Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 4, 2008, 5:04 PM EST for Jasper County, Morgan County, Putnam County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 5:04 PM EST (22:04 UTC)
- Expired
- Mar 4, 2008, 5:45 PM EST
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Jasper County, GA, Morgan County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 88 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 5:15 PM EST | TSTM WND DMG | Ne Monticello, GA | FOUR TREES DOWN COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 12:04 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 042204
SVRFFC
GAC159-211-237-042245-
/O.NEW.KFFC.SV.W.0056.080304T2204Z-080304T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JASPER COUNTY IN CENTRAL GEORGIA
NORTHWESTERN PUTNAM COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 545 PM EST
* AT 501 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MONTICELLO...MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GODFREY.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3343 8326 3324 8370 3332 8375 3353 8347
3353 8345 3361 8335 3354 8326 3351 8328
3350 8327
TIME...MOT...LOC 2204Z 235DEG 50KT 3333 8363
$$2 follow-up statements
000
WWUS52 KFFC 042222
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EST TUE MAR 4 2008
GAC159-211-237-042245-
/O.CON.KFFC.SV.W.0056.000000T0000Z-080304T2245Z/
PUTNAM GA-JASPER GA-MORGAN GA-
522 PM EST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR SOUTHEASTERN MORGAN...EAST CENTRAL JASPER AND NORTHWESTERN PUTNAM
COUNTIES...
AT 521 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
RUDDEN...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKHEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3325 8367 3325 8369 3330 8369 3352 8346
3361 8335 3354 8326 3351 8328 3350 8327
3343 8326
TIME...MOT...LOC 2222Z 235DEG 50KT 3347 8338
$$000
WWUS52 KFFC 042235
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EST TUE MAR 4 2008
GAC159-042245-
/O.CAN.KFFC.SV.W.0056.000000T0000Z-080304T2245Z/
JASPER GA-
535 PM EST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER COUNTY IS
CANCELLED...
.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3331 8353 3343 8353 3343 8352 3344 8354
3361 8335 3354 8326 3351 8328 3350 8327
3343 8326
TIME...MOT...LOC 2235Z 235DEG 50KT 3357 8320
$$
GAC211-237-042245-
/O.CON.KFFC.SV.W.0056.000000T0000Z-080304T2245Z/
PUTNAM GA-MORGAN GA-
535 PM EST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR SOUTHEASTERN MORGAN AND NORTHWESTERN PUTNAM COUNTIES...
AT 530 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED 6 MILES SOUTHEAST OF BUCKHEAD...MOVING NORTHEAST AT
55 MPH.
.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3331 8353 3343 8353 3343 8352 3344 8354
3361 8335 3354 8326 3351 8328 3350 8327
3343 8326
TIME...MOT...LOC 2235Z 235DEG 50KT 3357 8320
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:24 PM EST, 40 minutes earlier.
Area forecast discussion, Mar 4, 4:24 PM EST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 424 PM EST TUE MAR 4 2008 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... STRONG NEGATIVELY TILTED SHORT WAVE ROTATING RAPIDLY FROM THE SE U.S. INTO THE MID-ATLANTIC. VERY FAVORABLE ENVIRONMENT FOR SEVERE WEATHER IN PLACE THIS AFTERNOON...BUT IT APPEARS THAT WIDESPREAD EARLY MORNING PRE-FRONTAL CONVECTION MAY HAVE SAVED US FROM A WIDESPREAD TORNADO OUTBREAK. UNFORTUNATELY...THE POTENTIAL FOR TORNADOES HAS STILL NOT ENDED ACROSS OUR EASTERN ZONES. CONSIDERABLE DESTABILIZATION OF AIR MASS BEHIND PRE-FRONTAL CONVECTION OCCURRED DURING THE EARLY AFTERNOON AS TEMPS ROSE TO NEAR 70 AND DEWPOINTS ROSE INTO THE 60S IN NARROW CHANNEL JUST AHEAD OF THE FRONT. CONVECTION BEGAN DEVELOPING IN THIS AREA AROUND NOON NEAR THE AL/GA BORDER AND HAS PROGRESSED RATHER SLOWLY INTO CENTRAL/EASTERN GA. BEST SHEAR AND HELICITY HAS PROGRESSED FURTHER EAST INTO THE CAROLINAS...BUT BEST INSTABILITY ACROSS OUR EASTERN CWA. GIVEN THAT THE BEST SHEAR/HELICITY AND INSTABILITY ARE OUT OF PHASE AND THE ENTIRE AREA WAS WORKED OVER BY EARLY MORNING CONVECTION...THIS APPEARS TO HAVE SAVED US SO FAR FROM MORE THAN JUST A FEW TREES DOWN AND MINOR DAMAGE. NONETHELESS...THREAT FOR SEVERE AND ISOLATED TOR REMAINS HIGH ALONG NARROW LINE OF CONVECTION PROGRESSING THROUGH EASTERN ZONES AT THIS TIME. UNTIL THAT HAS MOVED OUT OF THE CWA...WILL CONTINUE MENTION OF SEVERE IN THOSE COUNTIES. THREAT FOR SEVERE ENDS IMMEDIATELY BEHIND THE LINE AS DEWPOINTS DROP A GOOD 10 DEGREES WITHIN AN HOUR AS WINDS SHIFT TO THE WEST. WILL CLEAR COUNTIES FROM WW 96 AS NEEDED BEHIND LINE. FAR SOUTHERN COUNTIES LESS LIKELY TO SEE SEVERE FROM THIS SECOND ROUND...BUT NOT COMFORTABLE IN CLEARING THOSE COUNTIES FROM WATCH UNTIL DRIER AIR WORKS INTO THE REGION FROM THE WEST. COLD ADVECTION BEHIND SYSTEM NOT NEARLY AS IMPRESSIVE AS EARLIER EXPECTED OR COMPARED TO LAST WEEKS SYSTEM. UPPER LOW PULLS RAPIDLY NE OF THE AREA DURING THE EVENING. FEEL THREAT FOR ANY -SHSN IS VERY LIMITED AS LOW-LEVELS DRY OUT QUICKLY AND SFC TEMPS REMAIN WELL ABOVE FREEZING. HAVE REMOVED MENTION OF -SHSN OR FLURRIES WITH THIS PACKAGE. GENERALLY ACCEPTED MAV MOS FOR OVERNIGHT MINS...AS MET MOS APPEARS TOO LOW. CONSIDERABLE DIFFERENCE NOTED BETWEEN MAV AND MET MOS FOR WED...UP TO 10 DEGREES AT SOME SPOTS. HAVE COMPROMISED BETWEEN THE WARMER MAV AND THE COLDER MET. STRONG...GUSTY WEST WINDS NOTED BEHIND THE FRONT...GENERALLY 15-25 MPH WITH GUSTS 30-35 MPH. GUIDANCE HAS NOT DONE A GOOD JOB IN PICKING UP ON THE STRONG WINDS BEHIND THIS SYSTEM. EARLIER ISSUED A WIND ADVISORY FOR ALL EXCEPT THE SE PART OF THE CWA BASED ON UPSTREAM INDICATIONS. WILL CONTINUE THROUGH 8 PM EST...BUT MAY NEED TO EXTEND IF GRADIENT DOES NOT RELAX AROUND SUNSET. HOWEVER...WOULD EXPECT THE GRADIENT TO RELAX QUICKLY AFTER SUNSET AS THE UPPER LOW MOVES RAPIDLY TOWARD THE PA/MD AREA. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE EXTENDED FORECAST CONTINUES TO BE PROBLEMATIC...BUT THERE REMAINS A GENERAL CONSENSUS FOR RAIN IN THE FRI-SAT TIME FRAME. POLAR VORTEX STILL EXPECTED TO INTENSIFY DURING THE EARLY PART OF THE EXTENDED PERIOD AND PROGRESS SLOWLY EASTWARD. A BROAD UPPER TROUGH WILL EVOLVE OVER THE EASTERN U.S. BY THE WEEKEND. ZONAL UPPER FLOW AND DOWNSLOPE WEST WINDS WILL PROVIDE FOR DRY COOL NIGHTS AND WARM DAYS WED-THU. THEN...IN RESPONSE TO THE UPSTREAM DEEPENING OF THE UPPER LOW...A SFC LOW WILL DEVELOP IN THE EASTERN GULF AND TRACK UP THE SE U.S. AND MID-ATLANTIC COAST FRI-SAT. WITH GOOD UPSTREAM PVA STILL IN PLACE...THIS APPEARS TO BE A CLASSIC SE U.S. TYPE COLD RAIN EVENT. THE BEST QPF WILL BE FOCUSED CLOSER TO THE SFC LOW NEAR THE COAST...WITH JUST LIGHT AMOUNTS FURTHER NW. LATEST MODEL LOW-LEVEL THICKNESS VALUES AND 850MB TEMPS NO LONGER SUPPORTIVE OF WINTER PCPN...SO HAVE CHANGED ALL AREAS TO JUST -RA...BUT KEPT LIKELY POPS IN PLACE FRI WITH GOOD ISENTROPIC LIFT AND UPPER DYNAMICS WITH DEEP DIGGING UPPER TROUGH IN THE CENTRAL U.S. AS UPPER TROUGH DIVES FURTHER SE AND BEGINS TO LIFT OUT EARLY SAT...THERE MAY BE SOME -SHSN NORTH GA...OTHERWISE CLEARING EXPECTED SAT...WITH DRY...MILD CONDITIONS RETURNING FOR THE REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THE NEXT SYSTEM OF SIGNIFICANCE REMAINS BEYOND THIS FORECAST...TOWARD THE END OF NEXT WEEK. BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR AT LEAST THE FIRST HALF OF THE EXTENDED AS THE UPPER TROUGH SHIFTS INTO THE EASTERN STATES AND PROVIDES DEEP NORTHWEST FLOW ALOFT. CLOUDS AND RAIN WILL KEEP TEMPS WELL BELOW NORMAL FRI. MILDER CONDITIONS WILL RETURN BY SUN-MON AS FLOW ALOFT BECOMES MORE ZONAL. MANY AREAS WILL ONCE AGAIN SEE TEMPS NEAR OR SLIGHTLY BELOW FREEZING BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 39 60 37 70 46 / 10 0 0 5 50 ATLANTA 36 59 39 65 46 / 5 0 0 5 60 BLAIRSVILLE 31 51 32 59 44 / 10 0 0 5 50 CARTERSVILLE 34 58 30 65 42 / 5 0 0 5 60 COLUMBUS 39 63 40 72 48 / 5 0 0 10 60 GAINESVILLE 36 58 38 63 44 / 5 0 0 5 50 MACON 40 64 34 71 48 / 10 0 0 10 60 ROME 34 58 32 65 43 / 10 0 0 10 60 PEACHTREE CITY 37 59 32 66 41 / 5 0 0 10 60 VIDALIA 42 65 42 73 47 / 40 0 0 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...WALKER... WALTON...WARREN...WASHINGTON...WEBSTER...WHITE...WHITFIELD... WILKES...WILKINSON. && 19
Hazardous weather outlook, Mar 4, 1:38 PM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EST TUE MAR 4 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 138 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER MUCH OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STRONG COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS AFTERNOON...AND WILL CONTINUE ACROSS THE STATE THROUGH THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE DAMAGING WINDS OF 60 MPH OR MORE. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DISCUSSION... WITH SOME BREAKS IN THE CLOUD COVER ALLOWING SURFACE HEATING...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON AHEAD OF THE COLD FRONT. THE SYSTEM WILL BE COMBINED WITH A STRONG LOW LEVEL JET OF ABOUT 70 KNOTS AND STRONG VERTICAL WIND SHEAR. THIS WILL ALLOW STORMS THAT BECOME SEVERE TO SUPPORT NOT ONLY A DAMAGING WIND THREAT...BUT WILL ALSO ALLOW SOME STORMS TO ROTATE. ISOLATED TORNADOES ARE POSSIBLE. MUCH OF NORTH AND CENTRAL GEORGIA WILL HAVE THE POTENTIAL FOR SEVERE THUNDERSTORMS...THE MOST FAVORABLE AREA IS ALONG AND EAST OF A LINE FROM DAHLONEGA TO SPARTA TO SWAINSBORO LINE THIS AFTERNOON AND EVENING. .OTHER HAZARDS... STRONG WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE ACROSS NORTH GEORGIA TODAY. GUSTS TO 45 MPH ARE POSSIBLE IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN PREPARED FOR ACTIVATION THROUGH EARLY THIS EVENING.
In the hours before
Special weather statement, Mar 4, 4:11 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EST TUE MAR 4 2008 GAZ025-027-035>037-047>049-058-059-042200- 411 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN BUTTS...JASPER... NEWTON...MORGAN...WALTON...OCONEE...CLARKE...BARROW...MADISON AND JACKSON COUNTIES UNTIL 500 PM EST... AT 412 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTH OF COMMERCE TO 11 MILES SOUTHWEST OF INDIAN SPRINGS STATE PARK...MOVING EAST AT 20 MPH. WIND GUSTS OF 50 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS BUTTS...JASPER...NEWTON...MORGAN...WALTON...OCONEE...CLARKE...BARROW ...MADISON AND JACKSON COUNTIES THROUGH 500 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ALCOVY...MONROE...MOUNT VERNON...JACKSON...COMMERCE...INDIAN SPRINGS STATE PARK...SOCIAL CIRCLE...NICHOLSON...AND FLOVILLA. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 4:21 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 5 SE HOMER 34.28N 83.44W
03/04/2008 BANKS GA EMERGENCY MNGR
THREE TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
COUNTY.
0349 PM TSTM WND DMG 2 NW JEFFERSON 34.15N 83.62W
03/04/2008 JACKSON GA COUNTY OFFICIAL
TWO TREES DOWN ON VALENTINE RD NEAR HWY 332.
&&
MSRSpecial weather statement, Mar 4, 4:25 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EST TUE MAR 4 2008 GAZ033-042145- 425 PM EST TUE MAR 4 2008 ...HIGH WATERS WILL CONTINUE ALONG BIG CREEK NEAR ALPHARETTA THROUGH THIS EVENING... RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO CREEKS AND RIVERS...CAUSING BIG CREEK TO RISE ABOVE BANKFULL (6.0 FEET) THIS AFTERNOON. AT 425 PM EST...THE STAGE AT ALPHARETTA WAS 6.2 FEET AND RISING. FLOOD STAGE IS 7.0 FEET. THE CREEK IS EXPECTED TO CREST JUST BELOW FLOOD STAGE BY 8 PM THIS EVENING...THEN FALL BELOW BANKFULL BY MIDNIGHT TONIGHT. SOME MINOR FLOODING ALONG BIG CREEK IS POSSIBLE THROUGH THE EVENING HOURS AND RESIDENTS ALONG THE CREEK...ESPECIALLY IN THE ALPHARETTA AREA...SHOULD MONITOR THE RISING WATER AND TAKE PRECAUTIONS TO PROTECT EQUIPMENT AND PROPERTY ALONG THE CREEK. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS IF NECESSARY.
Special weather statement, Mar 4, 4:27 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 427 PM EST TUE MAR 4 2008 GAZ069>071-042200- 427 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN UPSON...MONROE AND LAMAR COUNTIES UNTIL 500 PM EST... AT 424 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HIGH FALLS STATE PARK TO THOMASTON...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS UPSON...MONROE AND LAMAR COUNTIES THROUGH 500 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THOMASTON...THE ROCK...BARNESVILLE...HIGH FALLS STATE PARK...YATESVILLE...CULLODEN...FORSYTH...AND JULIETTE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 4:42 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG JEFFERSON 34.13N 83.60W
03/04/2008 JACKSON GA EMERGENCY MNGR
TOTAL OF 5 TREES DOWN...SCATTERED THROUGHOUT THE COUNTY.
&&
MSRSpecial weather statement, Mar 4, 4:56 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EST TUE MAR 4 2008 GAZ027-036>038-049-050-059-060-071-072-042245- 456 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 50 MPH WINDS IN JONES...MONROE...PUTNAM...JASPER...GREENE...MORGAN...OCONEE... OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 545 PM EST... AT 454 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF DANIELSVILLE TO FORSYTH...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER...AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS JONES...MONROE...PUTNAM...JASPER...GREENE...MORGAN...OCONEE... OGLETHORPE...CLARKE AND MADISON COUNTIES THROUGH 545 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITEHALL...WINTERVILLE...WATKINSVILLE...HULL...FORSYTH... DANIELSVILLE...MONTICELLO AND MADISON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:37 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gilmer, Pickens | 38 min |
| Mar 4, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Clayton, DeKalb | 36 min |
| Mar 4, 2:28 PM EST | Severe Thunderstorm Warning | FFC | Forsyth, Fulton | 47 min |
| Mar 4, 3:20 PM EST | Severe Thunderstorm Warning | FFC | Hall | 26 min |
| Mar 4, 3:33 PM EST | Severe Thunderstorm Warning | FFC | White | 16 min |
| Mar 4, 3:52 PM EST | Severe Thunderstorm Warning | FFC | Banks, Jackson | 23 min |
| Mar 4, 4:34 PM EST | Severe Thunderstorm Warning | FFC | Morgan | 26 min |
| Mar 4, 4:52 PM EST | Flash Flood Warning | FFC | Fulton | 4 hr |
| Mar 4, 5:24 PM EST | Severe Thunderstorm Warning | FFC | Greene | 36 min |
| Mar 4, 5:52 PM EST | Tornado Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.